Article Text

PDF

Fatal Stevens-Johnson syndrome following urography with iopamidol in systemic lupus erythematosus.
  1. J. S. Savill,
  2. R. Barrie,
  3. S. Ghosh,
  4. M. Muhlemann,
  5. P. Dawson,
  6. C. D. Pusey
  1. Department of Medicine, Royal Postgraduate Medical School, Hammersmith Hospital, London, UK.

    Abstract

    A 46 year old white woman with active systemic lupus erythematosus developed a skin rash 8 hours after intravenous urography with the non-ionic contrast medium iopamidol. Severe Stevens-Johnson syndrome with erythema multiforme, intrahepatic cholestasis, pulmonary infiltrates and acute renal failure ensued, leading to her death. Although non-ionic contrast media are generally less toxic than traditional ionic agents, their use in patients with immunological disease may be hazardous.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.